Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 25, 2011, 2:59 AM MST for Eddy County, New Mexico. It took effect at Feb 26, 2011, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 2:59 AM MST (09:59 UTC)
- In effect from
- Feb 26, 2011, 11:00 AM MST
- Expired
- Feb 26, 2011, 3:00 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4286 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS74 KMAF 250959 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 AM CST FRI FEB 25 2011 ...HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON... ...HIGH WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AGAIN SATURDAY... ...DAMAGING WINDS MAY IMPACT ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY... .STRONG WESTERLY MID LEVEL FLOW WILL CONTINUE OVER THE GUADALUPE MOUNTAINS TODAY AND SATURDAY. HIGH WINDS WILL DEVELOP AGAIN IN THE GUADALUPE MOUNTAINS BY THIS AFTERNOON...BEFORE DIMINISHING IN SPEED BY EARLY EVENING. ANOTHER ROUND OF STRONG WESTERLY WINDS MAY AFFECT THE GUADALUPE MOUNTAINS AGAIN SATURDAY AFTERNOON. A POWERFUL UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS AND THE ADJACENT SOUTHERN PLAINS SUNDAY. A BAND OF VERY STRONG MID LEVEL WINDS ROUNDING THE BASE OF THIS SYSTEM WILL SPREAD ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS...AND WILL BRING THE POTENTIAL FOR DAMAGING HIGH WINDS ACROSS THE ENTIRE REGION SUNDAY. EXTREME WIND GUSTS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY. NMZ027-TXZ258-252000- /O.UPG.KMAF.HW.A.0008.110225T1700Z-110226T0000Z/ /O.NEW.KMAF.HW.W.0013.110225T1800Z-110226T0000Z/ /O.NEW.KMAF.HW.A.0010.110226T1800Z-110227T0000Z/ /O.CON.KMAF.HW.A.0009.110227T1500Z-110228T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 259 AM MST FRI FEB 25 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: HIGH WINDS WILL DEVELOP AGAIN THIS AFTERNOON BEFORE DIMINISHING BY EARLY EVENING. HIGH WINDS WILL LIKELY RETURN BY LATE SATURDAY MORNING AND CONTINUE SATURDAY AFTERNOON. MUCH STRONGER WINDS MAY IMPACT THE GUADALUPE MOUNTAINS STARTING SUNDAY MORNING...CONTINUING THROUGH SUNDAY AFTERNOON. * WINDS: THIS AFTERNOON AND SATURDAY...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH. MUCH STRONGER WINDS...WITH EXTREME WIND GUSTS...ARE POSSIBLE SUNDAY. WESTERLY WINDS OF 55 TO 70 MPH... WITH GUSTS OVER 100 MPH POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE THIS AFTERNOON AND SATURDAY AFTERNOON. TRAVEL THROUGH THE GUADALUPE MOUNTAINS IS NOT RECOMMENDED SUNDAY. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-252000- /O.CON.KMAF.HW.A.0009.110227T1500Z-110228T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP... MARATHON...SANDERSON 359 AM CST FRI FEB 25 2011 /259 AM MST FRI FEB 25 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: STRONG WINDS ARE POSSIBLE STARTING SUNDAY MORNING... CONTINUING THROUGH SUNDAY AFTERNOON. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 TO 65 MPH WILL BE POSSIBLE SUNDAY. * IMPACTS: HIGH WINDS SUNDAY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
436 WWUS74 KMAF 252041 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CST FRI FEB 25 2011 ...HIGH WINDS WILL PERSIST ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON... ...HIGH WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AGAIN SATURDAY... ...DAMAGING WINDS MAY IMPACT ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY... .STRONG WESTERLY MID LEVEL FLOW WILL CONTINUE OVER THE GUADALUPE MOUNTAINS TODAY AND SATURDAY. HIGH WINDS WILL PERSIST IN THE GUADALUPE MOUNTAINS THROUGH THIS AFTERNOON AND DIMINISH BY EARLY EVENING. ANOTHER ROUND OF STRONG SOUTHWESTERLY WINDS MAY AFFECT THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON. A POWERFUL UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS AND INTO THE SOUTHERN U.S. PLAINS SUNDAY. A BAND OF VERY STRONG MID LEVEL WINDS ROUNDING THE BASE OF THIS SYSTEM WILL SPREAD ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS SUNDAY AND BRING THE POTENTIAL FOR DAMAGING HIGH WINDS TO THE ENTIRE REGION. EXTREME WIND GUSTS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. A HIGH WIND WATCH HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY. NMZ027-TXZ258-261200- /O.CON.KMAF.HW.W.0013.000000T0000Z-110226T0000Z/ /O.CON.KMAF.HW.A.0010.110226T1800Z-110227T0000Z/ /O.CON.KMAF.HW.A.0009.110227T1500Z-110228T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 141 PM MST FRI FEB 25 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING: HIGH WINDS THIS AFTERNOON...DIMINISHING BY EARLY EVENING. HIGH WINDS WILL LIKELY RETURN BY LATE SATURDAY MORNING AND CONTINUE SATURDAY AFTERNOON. DAMAGING WINDS MAY IMPACT THE GUADALUPE MOUNTAINS STARTING SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: THIS AFTERNOON AND SATURDAY...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH. SUNDAY...MUCH STRONGER WINDS WITH EXTREME WIND GUSTS POSSIBLE. WESTERLY WINDS OF 55 TO 70 MPH... WITH GUSTS OVER 100 MPH POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE THIS AFTERNOON AND SATURDAY AFTERNOON. TRAVEL THROUGH THE GUADALUPE MOUNTAINS IS NOT RECOMMENDED SUNDAY. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-261200- /O.CON.KMAF.HW.A.0009.110227T1500Z-110228T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP... MARATHON...SANDERSON 241 PM CST FRI FEB 25 2011 /141 PM MST FRI FEB 25 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING: STRONG WINDS ARE POSSIBLE STARTING SUNDAY MORNING... CONTINUING INTO SUNDAY EVENING. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 TO 65 MPH WILL BE POSSIBLE SUNDAY. * IMPACTS: HIGH WINDS SUNDAY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
729 WWUS74 KMAF 260035 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 635 PM CST FRI FEB 25 2011 ...HIGH WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AGAIN SATURDAY... ...DAMAGING WINDS MAY IMPACT ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY... .STRONG WESTERLY MID LEVEL FLOW WILL CONTINUE OVER THE GUADALUPE MOUNTAINS THROUGH SATURDAY. ANOTHER ROUND OF STRONG SOUTHWESTERLY WINDS MAY AFFECT THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON. A POWERFUL UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS AND INTO THE SOUTHERN U.S. PLAINS SUNDAY. A BAND OF VERY STRONG MID LEVEL WINDS ROUNDING THE BASE OF THIS SYSTEM WILL SPREAD ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS SUNDAY AND BRING THE POTENTIAL FOR DAMAGING HIGH WINDS TO THE ENTIRE REGION. EXTREME WIND GUSTS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. A HIGH WIND WATCH HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY. NMZ027-TXZ258-260845- /O.CON.KMAF.HW.A.0010.110226T1800Z-110227T0000Z/ /O.CON.KMAF.HW.A.0009.110227T1500Z-110228T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 535 PM MST FRI FEB 25 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SATURDAY...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH. SUNDAY...MUCH STRONGER WINDS WITH EXTREME WIND GUSTS POSSIBLE. WESTERLY WINDS OF 55 TO 70 MPH...WITH GUSTS OVER 100 MPH POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE SATURDAY AFTERNOON. TRAVEL THROUGH THE GUADALUPE MOUNTAINS IS NOT RECOMMENDED SUNDAY. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-260845- /O.CON.KMAF.HW.A.0009.110227T1500Z-110228T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP... MARATHON...SANDERSON 635 PM CST FRI FEB 25 2011 /535 PM MST FRI FEB 25 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS: WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 TO 65 MPH WILL BE POSSIBLE SUNDAY. * IMPACTS: HIGH WINDS SUNDAY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
728 WWUS74 KMAF 261000 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CST SAT FEB 26 2011 ...HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON... ...DAMAGING WINDS MAY IMPACT ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY... .POTENT WESTERLY MID LEVEL FLOW WILL CONTINUE OVER THE GUADALUPE MOUNTAINS TODAY RESULTING IN ANOTHER ROUND OF STRONG WINDS THIS AFTERNOON. A POWERFUL UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS AND INTO THE SOUTHERN U.S. PLAINS SUNDAY. A BAND OF VERY STRONG MID LEVEL WINDS ROUNDING THE BASE OF THIS SYSTEM WILL SPREAD ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS SUNDAY AND BRING THE POTENTIAL FOR DAMAGING HIGH WINDS TO THE ENTIRE REGION. EXTREME WIND GUSTS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. A HIGH WIND WATCH CONTINUES FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY. NMZ027-TXZ258-262000- /O.UPG.KMAF.HW.A.0010.110226T1800Z-110227T0000Z/ /O.NEW.KMAF.HW.W.0014.110226T1800Z-110227T0000Z/ /O.CON.KMAF.HW.A.0009.110227T1500Z-110228T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 300 AM MST SAT FEB 26 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: THIS AFTERNOON...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. SUNDAY...MUCH STRONGER WINDS WITH EXTREME WIND GUSTS POSSIBLE. WESTERLY WINDS OF 55 TO 70 MPH...WITH GUSTS OVER 100 MPH POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE GUADALUPE MOUNTAINS SHOULD USE CAUTION...OR CONSIDER AN ALTERNATE ROUTE THIS AFTERNOON. TRAVEL THROUGH THE GUADALUPE MOUNTAINS IS NOT RECOMMENDED SUNDAY. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-262000- /O.CON.KMAF.HW.A.0009.110227T1500Z-110228T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP... MARATHON...SANDERSON 400 AM CST SAT FEB 26 2011 /300 AM MST SAT FEB 26 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 TO 65 MPH WILL BE POSSIBLE SUNDAY AND SUNDAY EVENING. * IMPACTS: HIGH WINDS SUNDAY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 25, 2:57 AM MST, 2 minutes earlier.
Area forecast discussion, Feb 25, 2:57 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 AM CST FRI FEB 25 2011
.DISCUSSION...
SWIFT ZONAL FLOW ALOFT WILL DOMINATE TODAY AND SATURDAY. THIS WILL
RESULT IN GENERALLY MUCH ABOVE NORMAL TEMPERATURES AS A LEE TROUGH
PERSISTS AND INTENSIFIES WITH LOW LEVEL THERMAL RIDGING DEVELOPING.
THE COOLEST TEMPERATURES WILL BE IN THE NORTHEAST PERMIAN BASIN
TODAY AS A COLD FRONT HAD BACK DOORED THAT AREA. THIS FRONT WILL
MIX EAST/WEAKEN DURING THE DAY TODAY IN THE ZONAL DOWN SLOPE FLOW.
ALTHOUGH THE SURFACE PRESSURE GRADIENT WILL BE RATHER WEAK TODAY
HAVE UPGRADED THE HIGH WIND WATCH TO HIGH WIND WARNING THIS
AFTERNOON FOR THE GUADALUPE MOUNTAINS AS WESTERLY 700 MILLIBAR
FLOW INCREASES TO 30 TO 40 KNOTS. WILL CONTINUE THE HIGH WIND
WATCH SATURDAY FOR THE GUADALUPE MOUNTAINS DUE TO 700 MILLIBAR
FLOW THAT WILL RANGE FROM 35 TO 45 KNOTS OUT OF THE WEST-SOUTHWEST.
THE MAIN WEATHER STORY THIS PACKAGE CONTINUES TO BE THE POTENTIAL
FOR A WIDESPREAD HIGH WIND EVENT SUNDAY AS AN INTENSE UPPER LEVEL
STORM SYSTEM CONTINUES TO BE FORECAST TO TRACK FROM THE SOUTHERN
ROCKIES TO THE TEXAS/OKLAHOMA PANHANDLE. AN UPPER LEVEL JET
OF 110 TO 150 KNOTS IS PROGGED TO BE OVER THE FORECAST AREA WITH
A VERY IMPRESSIVE SURFACE PRESSURE GRADIENT AS A PACIFIC COLD FRONT
PLOWS EAST DURING THE DAY. WILL CONTINUE THE HIGH WIND WATCH AND
CONTINUE TO HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK. IN ADDITION
AREAS OF BLOWING DUST MAY IMPACT THE ENTIRE COUNTY WARNING AREA
DURING THE DAY SUNDAY.
BEYOND SUNDAY THE FLOW ALOFT NEXT WEEK CONTINUES TO BE PROGGED TO
BE ZONAL SO PRECIPITATION CHANCES WILL CONTINUE TO REMAIN VERY
LOW. TEMPERATURES MONDAY WILL BE KNOCKED BACK TO NEAR NORMAL
BEHIND SUNDAYS FRONT BUT TEMPERATURES WILL BE ABOVE NORMAL AGAIN
BY TUESDAY AS ANOTHER PERSISTENT LEE TROUGH FORMS BENEATH THE
ZONAL FLOW ALOFT.
&&
.FIRE WEATHER...
STRONG WESTERLY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
THROUGH THE WEEKEND. TODAY THE FOCUS WILL BE WEST OF THE PECOS RIVER
WHERE THE WINDS WILL BE STRONGEST. A FIRE NEAR GUADALUPE MOUNTAINS
NP IS ONGOING AND STRONG WINDS WILL REMOTE AND DIFFICULT TERRAIN
WILL INHIBIT FIRE CONTROL EFFORTS. WINDS BECOME WEAKER THE FURTHER
EAST YOU GO AND THE EASTERN PORTION OF THE RED FLAG WARNING FOR
TODAY MAY NOT QUITE VERIFY WITH WINDS TOPPING OUT AT 15 TO 20 MPH
DUE TO A WEAK STATIONARY FRONT DRAPED ACROSS THE NORTHEASTERN BASIN.
HOWEVER GIVEN THE VERY DRY CONDITIONS DECIDED NOT TO TRIM BACK THE
RED FLAG WARNING TODAY.
POOR TO FAIR RELATIVE HUMIDITY RECOVERY IS EXPECTED TONIGHT AND
SATURDAY LOOKS MUCH LIKE TODAY WITH SOLID RED FLAG CONDITIONS OUT
WEST BECOMING MORE MARGINAL FURTHER EAST. ADDED DAWSON AND PECOS
COUNTIES TO THE FIRE WEATHER WATCH SATURDAY AND LEFT THE REST AS IS.
THE WORST CONDITIONS STILL POINT TO SUNDAY WHERE STRONG WINDS ARE
POSSIBLE ACROSS THE ENTIRE AREA WITH RELATIVE HUMIDITIES DROPPING
BELOW 15 PERCENT. THIS COULD BE AN EXTREMELY CRITICAL FIRE WEATHER
DAY. A COLD FRONT WILL MOVE THROUGH SUNDAY AFTERNOON SHIFTING
SOUTHWEST WINDS TO A WEST OR NORTHWESTERLY DIRECTION. THE FRONT WILL
KEEP THE WINDS WELL ABOVE 20 MPH INTO SUNDAY NIGHT AND SO DESPITE
FAIR RH RECOVERY...DANGEROUS FIRE WEATHER CONDITIONS MAY CONTINUE
WELL AFTER SUNSET. HIGH PRESSURE BUILDING IN MONDAY WILL RELAX THE
WINDS BUT VERY DRY CONDITIONS WILL CONTINUE THE FIRE WEATHER THREAT
INTO NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 75 39 85 47 / 0 0 0 10
CARLSBAD NM 80 35 83 42 / 0 0 0 0
DRYDEN TX 80 43 83 50 / 0 0 0 10
FORT STOCKTON TX 82 45 86 48 / 0 0 0 0
GUADALUPE PASS TX 68 45 74 41 / 0 0 0 0
HOBBS NM 74 33 81 38 / 0 0 0 0
MARFA TX 72 24 76 28 / 0 0 0 0
MIDLAND INTL AIRPORT TX 76 36 83 46 / 0 0 0 10
ODESSA TX 76 39 83 46 / 0 0 0 10
WINK TX 79 32 86 38 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 11 AM CST /10 AM MST/ THIS MORNING TO 6 PM
CST /5 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES... ANDREWS...DAVIS/APACHE
MOUNTAINS AREA...GAINES...GUADALUPE MOUNTAINS...LOVING...
MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
06/12Hazardous weather outlook, Feb 24, 5:28 PM MST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 628 PM CST THU FEB 24 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 628 PM CST THU FEB 24 2011 /528 PM MST THU FEB 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AGAIN FRIDAY AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. VERY WINDY CONDITIONS WILL ALSO BE POSSIBLE FRIDAY FOR THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS AND A HIGH WIND WATCH IS IN EFFECT. IT WILL BE POSSIBLE FOR CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE SATURDAY ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...DAVIS MOUNTAINS... MARFA PLATEAU AND WESTERN PERMIAN BASIN. THE MOST DANGEROUS DAY FOR FIRE WEATHER CONCERNS WILL BE SUNDAY... WHEN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. DRY AND VERY WINDY CONDITIONS ARE EXPECTED FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. A FIRE WEATHER WATCH AND A HIGH WIND WATCH ARE IN EFFECT FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 2:59 AM MST | High Wind Warning | MAF | Eddy | 14 hr |
| Feb 25, 1:17 PM MST | Red Flag Warning | MAF | 28 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.